Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 44, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 9, 2009, 1:11 AM CDT for Dunklin County, Pemiscot County, Missouri; Dyer County, Lake County, Obion County, Tennessee; 5 counties in Arkansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 1:11 AM CDT (06:11 UTC)
- Expired
- May 9, 2009, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Obion County, TN
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 1:31 AM CDT | FLASH FLOOD | 5 W Hayti, MO | HWY C IMPASSABLE...CAR OFF ROADWAY DUE TO FLOODING |
| May 9, 4:00 AM CDT | FLASH FLOOD | W Blytheville, AR | ROADS IMPASSABLE DUE TO FLASH FLOODING ON STATE ROUTES 181 AND 151. |
| May 9, 6:00 AM CDT | FLASH FLOOD | Caruthersville, MO | SOME STREETS AND SECONDARY ROADS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 090611
FFWMEG
ARC021-055-075-093-121-MOC069-155-TNC045-095-131-091215-
/O.NEW.KMEG.FF.W.0044.090509T0611Z-090509T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
111 AM CDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
EXTREME NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 715 AM CDT
* AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REELFOOT
LAKE STATE PARK...UNIONVILLE...TIPTONVILLE...RIDGELY...NEWBERN...
MISTON...HELOISE...DYERSBURG...COTTONWOOD GROVE...CLOVERDALE...
BRADLEYTOWN...WARDELL...STEELE...SENATH...KENNETT...HORNERSVILLE...
HOLCOMB...HAYTI HEIGHTS...HAYTI...DEERING...COOTER...
CARUTHERSVILLE...CARDWELL...ARBYRD...SUCCESS...REYNO...RECTOR...
RAVENDEN SPRINGS...RAVENDEN...POLLARD...POCAHONTAS...PIGGOTT...
PEACH ORCHARD...OAK GROVE HEIGHTS...OKEAN...MCDOUGAL...MAYNARD...
MARMADUKE...LAFE...KNOBEL...IMBODEN...GREENWAY...GOSNELL...EVENING
STAR...DELAPLAINE...DATTO...DALTON...CORNING...BLYTHEVILLE...
BIGGERS...BEECH GROVE AND ATTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3648 9135 3644 8996 3640 8996 3639 8997
3639 8978 3643 8975 3643 8969 3636 8954
3643 8954 3642 8940 3625 8919 3602 8919
3591 8932 3595 8944 3591 8965 3592 9013
3615 9067 3621 9136 3629 9126 3642 9136
$$2 follow-up statements
000
WGUS74 KMEG 090756
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
255 AM CDT SAT MAY 9 2009
ARC021-055-075-093-121-MOC069-155-TNC045-095-131-091215-
/O.CON.KMEG.FF.W.0044.000000T0000Z-090509T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
PEMISCOT MO-LAKE TN-OBION TN-DYER TN-
255 AM CDT SAT MAY 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
DYER...SOUTHWESTERN OBION...LAKE...PEMISCOT...DUNKLIN...EXTREME
NORTHWESTERN LAWRENCE...GREENE...RANDOLPH...CLAY AND NORTHERN
MISSISSIPPI COUNTIES...
AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS
DOPPLER RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REELFOOT LAKE
STATE PARK...TIPTONVILLE...RIDGELY...WARDELL...HOLCOMB...SUCCESS...
REYNO...RECTOR...RAVENDEN SPRINGS...POLLARD...POCAHONTAS...PIGGOTT...
PEACH ORCHARD...MCDOUGAL...MAYNARD...KNOBEL...GREENWAY...DATTO...
DALTON...CORNING...BIGGERS AND ATTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3648 9135 3644 8996 3640 8996 3639 8997
3639 8978 3643 8975 3643 8969 3636 8954
3643 8954 3642 8940 3625 8919 3602 8919
3591 8932 3595 8944 3591 8965 3592 9013
3615 9067 3621 9136 3629 9126 3642 9136
$$000
WGUS74 KMEG 091219
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
718 AM CDT SAT MAY 9 2009
ARC021-055-075-093-121-MOC069-155-TNC045-095-131-091228-
/O.EXP.KMEG.FF.W.0044.000000T0000Z-090509T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
PEMISCOT MO-LAKE TN-OBION TN-DYER TN-
718 AM CDT SAT MAY 9 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR DYER...SOUTHWESTERN
OBION...LAKE...PEMISCOT...DUNKLIN...EXTREME NORTHWESTERN LAWRENCE...
GREENE...RANDOLPH...CLAY AND NORTHERN MISSISSIPPI COUNTIES...THE
HEAVY RAINFALL WHICH PROMPTED THE FLASH FLOOD WARNING WARNING HAS
DIMINISHED. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3648 9135 3644 8996 3640 8996 3639 8997
3639 8978 3643 8975 3643 8969 3636 8954
3643 8954 3642 8940 3625 8919 3602 8919
3591 8932 3595 8944 3591 8965 3592 9013
3615 9067 3621 9136 3629 9126 3642 9136
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 9, 12:09 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 9, 12:09 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CDT SAT MAY 9 2009
.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 821 PM CDT FRI MAY 8 2009/
UPDATE...
STATIONARY FRONT REMAINS JUST NORTH OF THE CWA ATTM. SHOWERS AND
A FEW THUNDERSTORMS REMAIN OVER NORTHWEST TENNESSEE STRETCHING
BACK TO THE WEST INTO NORTHEAST ARKANSAS. NO SEVERE STORMS
ATTM...HOWEVER RISK OF SEVERE WEATHER WILL CONTINUE THROUGH AT
LEAST EARLY MORNING HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG OR AHEAD OF THE FRONT. EXPECT A
SOLID LINE OF CONVECTION STRETCHING FROM OKLAHOMA TO THE MIDSOUTH
BY EARLY MORNING HOURS. HEAVY RAIN WILL ALSO BE A THREAT WITH THIS LINE.
SINCE THE MIDSOUTH HAS SEEN A LOT OF RAIN IN THE PAST WEEK...FLASH
FLOODING WILL BE A CONCERN. WILL ISSUE A FLASH FLOOD WATCH FOR THE
ENTIRE CWA THROUGH SATURDAY.
KRM
PREV DISCUSSION... /ISSUED 255 PM CDT FRI MAY 8 2009/
LINE OF THUNDERSTORMS EXTEND ACROSS NORTHERN BORDER OF FORECAST
AREA WITH STRONGEST STORM ON WESTERN END OF THIS LINE. AS THESE
STORMS MOVE EAST...WILL BE ABLE TO CLEAR PORTIONS OF TORNADO WATCH
267. DEPENDING ON THE TIMING OF THESE STORMS WILL JUST WAIT UNTIL
WATCH EXPIRES BEFORE ISSUING NEW FORECAST PACKAGE. ONE FRONTAL
BOUNDARY EXTENDS FROM CENTRAL OKLAHOMA THROUGH NORTHWEST ARKANSAS
AND INTO SOUTHERN ILLINOIS WITH A SECOND COLD FRONT ACROSS
NORTHERN IOWA THROUGH EASTERN NEBRASKA INTO WESTERN KANSAS. COLD
FRONTS WILL APPROACH THE REGION TONIGHT WITH SHOWERS AND
THUNDERSTORMS LIKELY OVER THE NORTHERN HALF OF THE FORECAST AREA
AND A CHANCE OF THUNDERSTORMS IN THE SOUTH. THE FRONT WILL MOVE
THROUGH THE FORECAST AREA ON SATURDAY BRINGING MORE SHOWERS AND
THUNDERSTORMS. THE CLOUDS AND WET WEATHER WILL KEEP TEMPERATURES
SOME 5 TO 10 DEGREES COOLER THAN TODAY. THE FRONT WILL STALL OUT
JUST SOUTH OF THE FORECAST AREA PROVIDING FOR A CHANCE OF
THUNDERSTORMS FOR SATURDAY NIGHT AND SUNDAY. COOLER AIR WILL BEGIN
TO MOVE IN BEHIND THE FRONT WITH TEMPERATURES STRUGGLING TO
GETTING OUT OF THE 60S. RAIN SHOULD BE COMPLETELY OUT OF THE
FORECAST AREA BY MONDAY AFTERNOON. DRY WEATHER RETURNS ON TUESDAY
AS SOUTH WINDS BRING BACK WARMER WEATHER TO THE REGION. ANOTHER
COLD FRONT APPROACHES THE REGION WEDNESDAY NIGHT AND MOVES THROUGH
THE FORECAST AREA ON THURSDAY. THE RESULT WILL BE A CHANCE FOR
SHOWERS AND THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH FRIDAY.
ARS
&&
.AVIATION...
06Z TAF CYCLE
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
COLD FRONT THIS EVENING. AT 04Z THE FRONT WAS LOCATED FROM THE
BOOTHEEL SOUTHWEST INTO THE ARKLATEX WITH VFR CONDITIONS AT ALL TAF
SITES. GIVEN RECENT TRENDS HAVE SLOWED DOWN TIMING AND WILL GO WITH
TEMPOS FOR TSRAS AND MVFR CONDITIONS STARTING AT 06Z AT KJBR...10Z
AT KMEM AND KMKL AND 14Z AT KTUP. BY 12Z-15Z THE FRONT WILL START
WORKING SLOWLY SOUTH SHIFTING WINDS FROM SOUTH AT 10 KTS TO
NORTHWEST AT ABOUT 10 KTS AT KJBR...KMEM AND KMKL. VFR CONDITIONS
EXPECTED AFTER FRONTAL PASSAGE AT THESE TAF SITES THOUGH BRIEF MVFR
CIGS MAY OCCUR THOUGH CONFIDENCE IS TOO LOW TO PLACE IN TAFS ATTM.
FRONT WILL NOT MAKE IT THROUGH KTUP BEFORE 10/00Z SO KEPT VCTS GOING
DURING THE AFTERNOON THERE. SOME LIGHT RAIN MAY MOVE BACK INTO THE
MID SOUTH AFTER 10/00Z THOUGH CONDITIONS SHOULD CONTINUE TO BE VFR.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 57 68 54 76 / 50 50 60 10
MKL 54 65 51 74 / 40 50 60 10
JBR 54 66 51 74 / 40 40 60 10
TUP 59 71 55 75 / 40 50 60 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 8, 8:34 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 834 PM CDT FRI MAY 8 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 834 PM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE MIDSOUTH TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. A COLD FRONT OVER THE MIDDLE MISSISSIPPI RIVER VALLEY WILL MOVE INTO THE MIDSOUTH TONIGHT...SERVING AS A FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT. SOME THUNDERSTORMS TONIGHT MAY PRODUCE HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE WEATHER SATURDAY FOR AREAS MAINLY SOUTH OF INTERSTATE 40. IN ADDITION...HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE ACROSS THE ENTIRE MIDSOUTH. A FLASH FLOOD WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED OVER ANY PART OF THE MIDSOUTH TONIGHT AND ON SATURDAY. KRM
In the hours before
Special weather statement, May 8, 10:58 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1058 PM CDT FRI MAY 8 2009 ARZ009-MOZ113-090430- CLAY AR-DUNKLIN MO- 1058 PM CDT FRI MAY 8 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES NORTHWEST OF CHALK BLUFF NATURAL AREA AT 1058 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING AND MALDEN...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 9, 12:21 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 AM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL DELAPLAINE 36.23N 90.73W
05/08/2009 E0.88 INCH GREENE AR PUBLIC
0350 PM HAIL 5 NNW PARAGOULD 36.12N 90.55W
05/08/2009 E0.75 INCH GREENE AR PUBLIC
0405 PM TSTM WND GST 5 NE PARAGOULD 36.11N 90.45W
05/08/2009 E60.00 MPH GREENE AR PUBLIC
0420 PM HAIL ARBYRD 36.05N 90.24W
05/08/2009 E0.75 INCH DUNKLIN MO PUBLIC
1207 AM HAIL 3 S KENNETT 36.20N 90.05W
05/09/2009 M0.88 INCH DUNKLIN MO LAW ENFORCEMENT
ACCOMPANIED BY 45 TO 50 MPH TSTM GUST
&&
DSVLocal storm report, May 9, 12:26 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 AM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL DELAPLAINE 36.23N 90.73W
05/08/2009 E0.88 INCH GREENE AR PUBLIC
0350 PM HAIL 5 NNW PARAGOULD 36.12N 90.55W
05/08/2009 E0.75 INCH GREENE AR PUBLIC
0405 PM TSTM WND GST 5 NE PARAGOULD 36.11N 90.45W
05/08/2009 E60.00 MPH GREENE AR PUBLIC
0420 PM HAIL ARBYRD 36.05N 90.24W
05/08/2009 E0.75 INCH DUNKLIN MO PUBLIC
1207 AM HAIL 3 S KENNETT 36.20N 90.05W
05/09/2009 M0.88 INCH DUNKLIN MO LAW ENFORCEMENT
ACCOMPANIED BY 45 TO 50 MPH TSTM GUST
1222 AM HEAVY RAIN 4 NW COOTER 36.09N 89.86W
05/09/2009 E0.50 INCH PEMISCOT MO TRAINED SPOTTER
WALL CLOUD WITH ROTATION...NO FUNNEL YET
&&
DSVLocal storm report, May 9, 12:55 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 AM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL DELAPLAINE 36.23N 90.73W
05/08/2009 E0.88 INCH GREENE AR PUBLIC
0350 PM HAIL 5 NNW PARAGOULD 36.12N 90.55W
05/08/2009 E0.75 INCH GREENE AR PUBLIC
0405 PM TSTM WND GST 5 NE PARAGOULD 36.11N 90.45W
05/08/2009 E60.00 MPH GREENE AR PUBLIC
0420 PM HAIL ARBYRD 36.05N 90.24W
05/08/2009 E0.75 INCH DUNKLIN MO PUBLIC
1206 AM FLASH FLOOD 6 SW KENNETT 36.18N 90.12W
05/09/2009 DUNKLIN MO TRAINED SPOTTER
3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE
1206 AM TSTM WND GST 6 SW KENNETT 36.18N 90.12W
05/09/2009 E70.00 MPH DUNKLIN MO TRAINED SPOTTER
1207 AM HAIL 3 S KENNETT 36.20N 90.05W
05/09/2009 M0.88 INCH DUNKLIN MO LAW ENFORCEMENT
ACCOMPANIED BY 45 TO 50 MPH TSTM GUST
1222 AM HEAVY RAIN 4 NW COOTER 36.09N 89.86W
05/09/2009 E0.50 INCH PEMISCOT MO TRAINED SPOTTER
WALL CLOUD WITH ROTATION...NO FUNNEL YET
1250 AM FLASH FLOOD MAYNARD 36.42N 90.90W
05/09/2009 RANDOLPH AR LAW ENFORCEMENT
WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:29 PM CDT | Flash Flood Watch | MEG | Dunklin, Pemiscot | 47 hr |
| May 8, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 48 min |
| May 8, 11:31 PM CDT | Flash Flood Warning | MEG | Dunklin | 119 min |
| May 8, 11:48 PM CDT | Tornado Warning | MEG | Dunklin, Pemiscot | 42 min |
| May 9, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 47 min |
| May 9, 2:05 AM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 25 min |
| May 9, 2:26 AM CDT | Flash Flood Warning | MEG | Dunklin | 6 hr |
| May 9, 12:45 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Lauderdale, Obion | 45 min |
| May 9, 1:16 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 44 min |
| May 9, 1:55 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Henry, Madison, Weakley | 50 min |
| May 9, 2:37 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 21 min |
| May 9, 3:10 AM CDT | Flash Flood Warning | MEG | Crockett, Haywood, Lauderdale, Madison, Tipton | 6 hr |
| May 9, 5:00 AM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 90 min |
| May 9, 6:11 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 27 hr |
| May 9, 6:13 AM CDT | River Flood Warning | MEG | Craighead | 3 days |
| May 9, 6:36 AM CDT | Areal Flood Advisory | MEG | Phillips | 114 min |
| May 9, 3:38 PM CDT | Flash Flood Warning | MEG | Lee, Phillips | 3 hr |
| May 9, 5:27 PM CDT | Flash Flood Warning | MEG | Phillips | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Tennessee, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.